Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 61, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 26, 2000, 6:42 PM CST for Copiah County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 26, 2000, 6:42 PM CST (00:42 UTC)
- Expired
- Feb 26, 2000, 7:30 PM CST
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Copiah County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 270042 SVRJAN MSC029-270130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 642 PM CST SAT FEB 26 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COPIAH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 730 PM CST * AT 639 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 13 MILES WEST OF HAZLEHURST...MOVING NORTHEAST AT 35 MPH. THE STORM WILL BE NEAR CRYSTAL SPRINGS BY 650 PM. DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3185 9076 3173 9060 3194 9027 3203 9048 86
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 4:21 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 26, 4:21 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD PRELIM NUMBERS... NATIONAL WEATHER SERVICE JACKSON MS 345 PM CST SAT FEB 26 2000 PROGRESSIVE SHARP UPPER TROF PICKING UP A BIT OF SPEED AS THUNDERSTORM ACTIVITY INCREASES OVER CNTRL/ERN AR AND LA. NOT A LOT TO DECIPHER WITH ALL MODELS IN AGREEMENT ON PROGRESSIVE CONVECTIVE COMPLEX SWEEPING EASTWARD ACROSS THE FORECAST AREA OVER NIGHT. TWO BOUNDARIES OF NOTE LATE THIS AFTN...ONE AHEAD OF DEVELOPING COMPLEX CURRENTLY USHERING RAIN-COOLED SFC AIR (TEMPS IN 50S) INTO WRN HALF OF FORECAST AREA WHILE A DRY LINE/COLD FRONT PUSHES INTO THE WRN EDGE OF THE COMPLEX. MOST OF CONVECTION IS ELEVATED AT THIS POINT WITH STRONG SOUTHERLY FLOW FROM SFC TO 700MB BRINGING IN HIGH PRECIP WATER VALUES FROM WESTERN GULF. ISENTROPIC UPGLIDE IN 295 TO 305K LAYER HELPING TO FUEL TSTM ACTIVITY ABOVE STABLE SFC LAYER. OVERNIGHT...THE DRYLINE/COLD FRONT WILL SWEEP EASTWARD ACROSS THE FORECAST AREA. ALTHOUGH NO SEVERE TSTM ACTIVITY CURRENTLY IN PROGRESS...WILL KEEP POSSIBILITY OF SVR TSTMS GIVEN DYNAMIC PARAMETERS COMING INTO PLACE INCLUDING VERY FAVORABLE RIGHT ENTRANCE REGION OF UPPER JET AND STRONG WIND FIELDS AND DEEP UPWARD VERTICAL MOTION. HEAVY RAIN WILL ALSO BE A THREAT GIVEN PRECIPITABLE WATER VALUES OVER 200 PERCENT OF NORMAL AND INCREASINGLY UNIDIRECTIONAL WIND PROFILES FROM SFC TO 500 MB. HEAVY RAIN/SEVERE TSTM THREAT WILL DIMINISH RAPIDLY FROM WEST TO EAST LATER TONIGHT WITH ALL MODELS ENDING PRECIPITATION BY DAYBREAK. FOR SUNDAY THRU MONDAY...SFC HIGH PRESSURE WILL BUILD ACROSS THE REGION BRINGING CLEARING SKIES AND A BIT COOLER TEMPS. WAS CONCERNED ABOUT STRATOCU DECK HANGING AROUND SUNDAY...LOW LEVEL THERMAL TROF WEAKENS WITH TIME ALONG WITH LOW LEVEL COLD AIR ADVECTION. WITH CLEAR SKIES AND SFC HIGH SUN NIGHT...SHOULD HAVE GOOD RADIATIONAL COOLING AND WENT A LITTLE BELOW MOS GUIDANCE TEMPS. QPF DISCUSSION...OUR RAIN WINDOW WILL REMAIN LIMITED TO A 12-18 HOUR TIME FRAME ONCE IT BEGINS. RATHER IMPRESSIVE DEEP VERTICAL MOTION AXIS CROSSES THE FORECAST AREA FROM 00Z TO 12Z ASSOCIATED WITH A STRONG MID-UPPER LEVEL VORT MAX CROSSING NERN TX. A REDEVELOPING SQUALL LINE FROM AROUND KGWO TO KTVR TO KLCH SHOULD ACCELERATE FROM CURRENT 10 MPH EWD MOTION BY EARLY TONIGHT. PRECIPITABLE WATER VALUES OF 1.2 TO 1.4 INCHES BECOME SQUEEZED FROM THE WEST WITH VALUES BELOW .5 INCHES BY 15Z SUNDAY. NCEP FORECASTS LOOK REASONABLE OF 1 TO 1.5 INCHES MAINLY OVER A 6 HOUR PERIOD...LOCAL 2 INCH SPOTS ARE POSSIBLE. IN THE EXTENDED...00Z MRF/00Z UKMET/12Z NCEP ENSEMBLES/12Z AVN ALL IN THE SAME BALL PARK INDICATING THAT MEAN RIDGE POSITION WILL BUILD ACROSS THE LOWER MS VALLEY TUESDAY AS A SHORTWAVE TROF DEVELOPS IN MEAN TROF POSITION OVER SOUTHWEST CONUS. WILL KEEP AREA DRY TUESDAY GIVEN THIS SCENARIO. THE SHORTWAVE TROF WILL WEAKEN AS IT APPROACHES MEAN RIDGE...BUT IT APPEARS ENOUGH ENERGY AND RETURN FLOW COULD MAKE IT TO THE LOWER MS VALLEY TO PRODUCE SOME SHOWER ACTIVITY. SO WILL LEAVE CHANCE SHOWERS GOING WEDNESDAY. A STRONGER SYSTEM IS PROGGED TO APPROACH FROM THE WEST LATE THURSDAY. WILL MENTION CHC OF SHOWERS AND TSTMS THURSDAY AS THIS SYSTEM SHOULD DAMPEN RIDGE POSITION ENOUGH TO BRING THREAT OF DEEP CONVECTION BY LATE IN THE DAY. TEMPS WILL REMAIN ABOVE AVERAGE THRU THE PERIOD. JAN BU 046/065 035/069 045 9-00 MEI BU 051/066 033/071 045 9100 .JAN... MS...NONE. AR...NONE. LA...NONE. 43/40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 6:59 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.